Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 123, NWS Little Rock, AR

October 2, 2021Pulaski County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Oct 2, 2021, 9:34 PM CDT for Pulaski County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2021, 9:34 PM CDT (02:34 UTC)
Expired
Oct 2, 2021, 11:40 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Pulaski County, AR

The radar

The Little Rock radar (KLZK), 28 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.6 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1065 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1065 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

076 
WGUS54 KLZK 030234
FFWLZK
ARC119-030445-
/O.NEW.KLZK.FF.W.0123.211003T0234Z-211003T0440Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
934 PM CDT Sat Oct 2 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Northwestern Pulaski County in central Arkansas...

* Until 1140 PM CDT.

* At 934 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  has fallen, with additional heavy rain falling over the same 
  areas, flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Little Rock, Maumelle, Roland in Pulaski County, Pinnacle Mountain 
  State Park, Chenal Valley, Wye Mountain, Ferndale, Natural Steps, 
  Wye and Palarm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3478 9245 3476 9255 3476 9265 3485 9265
      3485 9276 3488 9275 3491 9275 3491 9265
      3494 9265 3493 9247 3490 9245 3491 9244
      3490 9244 3493 9242

FLASH FLOOD...RADAR INDICATED

$$

233
1 follow-up statement
282 
WGUS74 KLZK 030439
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
1139 PM CDT Sat Oct 2 2021

ARC119-030449-
/O.EXP.KLZK.FF.W.0123.000000T0000Z-211003T0440Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pulaski AR-
1139 PM CDT Sat Oct 2 2021

...FLASH FLOOD WARNING WILL EXPIRE AT 1140 PM CDT THIS EVENING FOR 
NORTHWESTERN PULASKI COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat, however it may take some time for water to runoff or recede. 
Please continue to heed remaining road closures.

LAT...LON 3478 9245 3476 9255 3476 9265 3485 9265
      3485 9276 3488 9275 3491 9275 3491 9265
      3494 9265 3493 9247 3490 9245 3491 9244
      3490 9244 3493 9242

$$

233

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Oct 2, 7:05 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Oct 2, 7:05 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
705 PM CDT Sat Oct 2 2021

.UPDATE...

Updated to include the 00z aviation discussion.

.AVIATION...

VFR conds are expected to deteriorate to MVFR/IFR overnight as
lowering CIGs and VIS take place. Scattered SHRA/isolated TSRA
will continue through the overnight period, with precip decreasing
from NW to SE during the morning. Conds are anticipated to
increase to MVFR/VFR mid-to-late morning into the afternoon as
conds improve. Winds will be shifting from the SW to NW behind a
frontal boundary during the day on Sunday. Winds will make this
transition from NW to SE.

&&

.PREV DISCUSSION...(ISSUED 236 PM CDT Sat Oct 2 2021)
Short Term...Tonight through Monday
Surface analysis shows a frontal boundary from far northwest
Arkansas into eastern Oklahoma and the Red River Valley. Ahead of
this boundary, there were numerous mesoscale remnant boundaries
left over from morning convection, primarily over central and
eastern Arkansas.

Ahead of the frontal boundary, clearing was taking place. The
interaction of the boundary with warm air out ahead of it, and the
close proximity of a closed upper low to northwest/northern
Arkansas will allow for continued showers and thunderstorms along
and ahead of the front tonight into early Sunday.

There will be a low-end risk for strong storms this evening, with
hail and gusty winds being the primary concern. This would be most
likely over the Ozarks/Ouachitas.

The upper low will lift out late tonight into Sunday, with the
front gradually shifting eastward, and showers/storms coming to
an end during the day Sunday. Slightly cooler and drier air will
follow the front, and this will be reinforced as a trough digs
down from the mid Mississippi Valley and forms a cutoff low.

Long Term...Monday Night through Saturday
An upper ridge will be building over the Rockies into the Plains to
begin the long term period with an upper trough extending from the
Great Lakes to the mid south.  Expect the cutoff low to meander
around Mississippi and Tennessee Tuesday through Thursday. The low
then moves northeast into New England by Saturday. High pressure
builds over Arkansas Friday adn Saturday.

Surface high pressure will be over the area through the period.
However, with the upper low dropping out of the Great Lakes, there
will be a slight chance of showers and thunderstorms in the north
and east Tuesday through Thursday in the afternoons. Overall, the
extended forecast will be mainly dry in most areas. Temperatures
will be close to normal, then a warm up will begin late in the week.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...70
Hazardous weather outlook, Oct 2, 2:58 AM CDT, 18 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
258 AM CDT Sat Oct 2 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-031000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
258 AM CDT Sat Oct 2 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms will remain possible through
tonight. While an isolated strong storm could be seen...the
overall threat for severe weather will remain low. Some gusty
winds and locally heavy rainfall will be the primary threats with
the strongest storms.

.DAYS TWO THROUGH SEVEN...Sunday Through Friday

Chances for showers thunderstorms will decrease on Sunday as the
cold front pushes southeast through the state. Drier and cooler air
will arrive by early next week...with the threat for hazardous
weather becoming low.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

233/62

In the hours before

Special weather statement, Oct 2, 5:56 PM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Little Rock AR
556 PM CDT Sat Oct 2 2021

ARZ032-044-022330-
Pulaski AR-Faulkner AR-
556 PM CDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of southern Faulkner
and northeastern Pulaski Counties through 630 PM CDT...

At 556 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mayflower, or near Conway, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
North Little Rock...              Conway...
Sherwood...                       Maumelle...
North Little Rock Airport...      Vilonia...
Mayflower...                      Gibson...
Gravel Ridge...                   Morgan...
Camp Robinson...                  Marche...
Sylvan Hills...                   Olmstead...
Oak Grove in Pulaski County...    Hamlet...
Saltillo...                       Otto...
Cato...                           Palarm...

This includes the following highways...
 Interstate 40 between mile markers 126 and 145.
 US Highway 67 near mile marker 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3494 9254 3511 9246 3510 9212 3479 9221
TIME...MOT...LOC 2256Z 283DEG 20KT 3502 9245

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

67
Special weather statement, Oct 2, 6:28 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Little Rock AR
628 PM CDT Sat Oct 2 2021

ARZ032-033-044-045-030015-
Pulaski AR-White AR-Lonoke AR-Faulkner AR-
628 PM CDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of northwestern Lonoke,
southeastern Faulkner, southwestern White and northeastern Pulaski
Counties through 715 PM CDT...

At 628 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vilonia, or 9 miles northwest of Little Rock AFB, moving east at 25
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jacksonville...                   Cabot...
Little Rock AFB...                Beebe...
Ward...                           Vilonia...
Austin in Lonoke County...        Old Austin...
Parnell...                        Sylvania...
Olmstead...                       Gibson...
Antioch in White County...        Macon...
El Paso...                        Otto...
Cato...                           Fairview in Lonoke County...

This includes US Highway 67 between mile markers 12 and 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3493 9233 3511 9229 3515 9190 3486 9188
TIME...MOT...LOC 2328Z 273DEG 20KT 3502 9227

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

67
Special weather statement, Oct 2, 7:53 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Little Rock AR
753 PM CDT Sat Oct 2 2021

ARZ045-046-030130-
Lonoke AR-Prairie AR-
753 PM CDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of northwestern Prairie
and central Lonoke Counties through 830 PM CDT...

At 753 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lonoke, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lonoke...                         Carlisle...
Barrettsville...                  McCreanor...
Prairie Center...                 Sisemore...
Furlow...                         Woodlawn...
Fairview in Lonoke County...

This includes Interstate 40 between mile markers 169 and 186.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3480 9200 3496 9192 3496 9164 3471 9171
TIME...MOT...LOC 0053Z 280DEG 16KT 3487 9191

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

67
Special weather statement, Oct 2, 8:09 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Little Rock AR
809 PM CDT Sat Oct 2 2021

ARZ030-037-030145-
Scott AR-Logan AR-
809 PM CDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of southern Logan and
central Scott Counties through 845 PM CDT...

At 809 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oliver, or near Waldron, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waldron...                        Oliver...
Winfield...                       Hon...
Elm Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3496 9428 3496 9426 3497 9423 3501 9423
      3506 9394 3482 9393 3485 9429
TIME...MOT...LOC 0109Z 267DEG 22KT 3493 9421

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

67
Special weather statement, Oct 2, 8:30 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
830 PM CDT Sat Oct 2 2021

ARZ044-045-030215-
Pulaski AR-Lonoke AR-
830 PM CDT Sat Oct 2 2021

...Strong thunderstorms will impact portions of west central Lonoke
and northeastern Pulaski Counties through 915 PM CDT...

At 830 PM CDT, Doppler radar was tracking a strong thunderstorm over
Camp Robinson, or near Sherwood, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Little Rock...                    North Little Rock...
Sherwood...                       Jacksonville...
Cabot...                          West Little Rock...
Maumelle...                       Lonoke...
North Little Rock Airport...      Little Rock AFB...
Burns Park...                     Parnell...
Gravel Ridge...                   Marche...
Meto...                           Oak Grove in Pulaski County...
Protho Junction...                Gibson...
Lakewood...                       Camp Robinson...

This includes the following highways...
 Interstate 30 near mile marker 142.
 Interstate 40 between mile markers 144 and 174.
 Interstate 430 between mile markers 8 and 12.
 Interstate 440 between mile markers 9 and 14.
 US Highway 67 between mile markers 1 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3477 9244 3492 9233 3493 9188 3475 9189
TIME...MOT...LOC 0130Z 276DEG 13KT 3484 9226

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

67
Local storm report, Oct 2, 9:08 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
908 PM CDT SAT OCT 02 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     FLASH FLOOD      SILVER CREEK            34.80N  92.22W
10/02/2021                   PULASKI            AR   BROADCAST MEDIA

            REPEATED ROUNDS OF HEAVY RAIN LEAD TO FLOODING ON
            SOMERS AVENUE.

&&

EVENT NUMBER LZK2100733

70

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 7:53 PM CDTSpecial Weather StatementLZKLonoke37 min
Oct 2, 8:09 PM CDTSpecial Weather StatementLZKScott36 min
Oct 2, 8:30 PM CDTSpecial Weather StatementLZKLonoke, Pulaski45 min
Oct 2, 8:38 PM CDTFlash Flood WarningLZKLonoke, Pulaski5 hr
Oct 2, 10:18 PM CDTSpecial Weather StatementLZKPulaski27 min
Oct 2, 10:34 PM CDTSpecial Weather StatementLZKMonroe41 min
Oct 2, 10:35 PM CDTSpecial Weather StatementLZKCalhoun40 min
Oct 2, 11:01 PM CDTFlash Flood Warning Considerable damage threatLZKPulaski3 hr
Oct 2, 11:03 PM CDTFlash Flood WarningLZKLonoke, Pulaski3 hr
Oct 2, 11:10 PM CDTFlash Flood WarningLZKLonoke, Prairie4 hr
Oct 3, 1:05 AM CDTFlash Flood WarningLZKFaulkner3 hr
Oct 3, 2:38 AM CDTFlash Flood WarningLZKCalhoun, Ouachita2 hr
Oct 3, 2:45 AM CDTFlash Flood WarningLZKFaulkner, White69 min
Oct 3, 2:54 AM CDTSpecial Weather StatementLZKOuachita51 min
Oct 3, 3:37 AM CDTFlash Flood WarningLZKCalhoun, Ouachita2 hr

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.